Announcement

Collapse
No announcement yet.

back pain and baclofen

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • back pain and baclofen

    My son who has c5-c6 injury is having back pain. He has spacisisty of the legs. He is on 10 mg. of Baclofen QID. and this makes him very drowsy and dizzy. This affects his therapy. Any suggestions about differnt kind of pain/ spasticity control? Also he has not had high urinary resiudual. he is traight cathed every 6 hours. for 400cc on the avg. This pain ever gets less?

  • #2
    Everybody's injuries are different, and I know it's frustrating to keep hearing that. Some people's pain gets better, some worse, some comes and goes. He may get over the drowsiness from the baclofen, but one of our medical professionals will be better equipped to answer that question. Tell him to hang tough.

    Comment


      #3
      Let me address each issue:
      Back pain- is it when he has spasms or more like a burning tingling pain? The Baclofen will help if the pain is related to the spasms.If the pain does not seem to be related to the spasms, maybe medications for the burning pain-Neurontin.In terms of the pain getting less, all people are different in their recovery, some people experience worsening pain, others do not. There are medications for the burning pain.
      Spasms: The dose of Baclofen is pretty common, maybe decrease it for a few days to see if he can get used to it and then go back up. Baclofen is the most common medication used for spasms although Zanaflex is also used.
      Residual cath volumes: 400cc is a good volume to have, being cathed every 6 hours.

      JM
      The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

      Comment


        #4
        When I was on baclofen, it seemed to make me a little dizzy and tired at first, but eventually I got used to it. I was amazed however at the difference it made after I stopped taking it. I took it for about 12 months though before I stopped.

        Comment


          #5
          Matthew,

          What happened when you stopped the Baclofen? Did your spasticity return or stay low?

          My husband has never taken baclofen, we just live with the spasticity. It doesn't bother him too much, except at night just when he first gets in bed. He's complete though and has no pain.

          *************
          AB wife of T8 complete para
          *************
          AB wife of T8 complete para

          Comment


            #6
            Believe it or not, may spasms got better as did my walking. I haven't really heard of any link between baclofen and relieving pain, but I could be wrong. I still have some spasms, but I think that the side affects of baclofen compared to how much it helps isn't worth it, at least for me it wasn't.

            Comment


              #7
              It is difficult to walk on Baclofen because it makes your muscles weak. And I need my spasmes to walk, I am not strong enough without.

              TH 12 incomplete 12-12-69.
              TH 12, 43 years post

              Comment


                #8
                They decreased his morning and lunchtime dose of Baclofen. and increased his 4 pm and nighttime dose. They are giving him Percocet now, and this his helping him and he is now alert during the day and sleeps thru the night. I know percocet is a narcotic and will constipate and all the worry about dependence and all, but seeing him pain free and alrt is worth it.

                Comment

                Working...
                X